Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2017, 5:43 PM EDT for 4 counties in Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 13, 2017, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:54 PM EDT | TSTM WND DMG | 3 Sse Cody, VA | ONE TREE DOWN OVER BEALS RD. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WUUS51 KRNK 132143
SVRRNK
VAC031-037-083-143-132245-
/O.NEW.KRNK.SV.W.0103.170613T2143Z-170613T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
543 PM EDT TUE JUN 13 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northern Charlotte County in south central Virginia...
Southeastern Campbell County in central Virginia...
East central Pittsylvania County in south central Virginia...
Northwestern Halifax County in south central Virginia...
* Until 645 PM EDT
* At 543 PM EDT, severe thunderstorms were located along a line
extending from near Wren to near Java, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brookneal...
Charlotte Court House...
Phenix...
Nathalie...
and Cody.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3681 7894 3686 7928 3716 7880 3712 7851
3712 7850 3711 7850
TIME...MOT...LOC 2143Z 268DEG 15KT 3712 7880 3687 7919
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
843
WWUS51 KRNK 132207
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT TUE JUN 13 2017
VAC143-132216-
/O.CAN.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Pittsylvania VA-
607 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PITTSYLVANIA
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3681 7894 3684 7911 3702 7902 3716 7880
3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2206Z 242DEG 29KT 3714 7872 3698 7894
$$
VAC031-037-083-132245-
/O.CON.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Campbell VA-Halifax VA-
607 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...
At 606 PM EDT, severe thunderstorms were located along a line
extending from near Madisonville to near Nathalie, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brookneal...
Charlotte Court House...
Phenix...
Nathalie...
and Cullen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3681 7894 3684 7911 3702 7902 3716 7880
3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2206Z 242DEG 29KT 3714 7872 3698 7894
HAIL...1.00IN
WIND...60MPH
$$
DS737
WWUS51 KRNK 132221
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT TUE JUN 13 2017
VAC031-132230-
/O.CAN.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Campbell VA-
621 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2220Z 268DEG 15KT 3714 7865 3698 7887
$$
VAC037-083-132245-
/O.CON.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Halifax VA-
621 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN CHARLOTTE AND NORTH CENTRAL HALIFAX COUNTIES...
At 620 PM EDT, severe thunderstorms were located along a line
extending from Cullen to near Aspen, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Charlotte Court House...
Phenix...
Cullen...
Crystal Hill...
and Wren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2220Z 268DEG 15KT 3714 7865 3698 7887
HAIL...<.75IN
WIND...60MPH
$$
DS870
WWUS51 KRNK 132240
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
640 PM EDT TUE JUN 13 2017
VAC037-083-132250-
/O.EXP.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Halifax VA-
640 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLOTTE AND NORTH
CENTRAL HALIFAX COUNTIES WILL EXPIRE AT 645 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2240Z 268DEG 15KT 3714 7856 3698 7878
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 3:56 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 356 PM EDT Tue Jun 13 2017 .SYNOPSIS... Strong high pressure centered along the southeast Atlantic coast will provide summer-like weather with very warm, hazy, and humid conditions. Increasing moisture will lead to a daily threat of showers and thunderstorms into early next week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 300 PM EDT Tuesday... High pressure located off the southeast Atlantic coast will continue a warm moist southwesterly flow of unstable air across the region. A mid-upper level low and related cold pool aloft will travel slowly east across our area this afternoon into tonight. Outflow boundaries from this morning convection across West Virginia associated with shortwave rolling around the upper ridge helping enhance convection. Scattered to numerous shower and thunderstorm along the mountains will travels eastward into Piedmont into tonight. Some of the storms will contain heavy rains and gusty winds. Any training or slow moving storms could contain heavy rains and potential flooding. The higher pwats values around 1.5 inches and mean wind less than 15 kts support better flooding potential in the west as highlighted with the marginal area in day 1 excessive rainfall. The Day One convective outlook only indicated general thunderstorms for forecast area. However, the combination of healthy DCAPE and decent LIs may result in pulse severe thunderstorms. The main threats will be hail and damaging winds. Showers and thunderstorms will taper off quickly tonight with the loss of solar heating. However, a few showers may linger tonight mainly in the west. The combination of low level moisture and light winds will result in areas of fog overnight especially where it rains. Low temperatures tonight will range from the the upper 50s in the mountains in the mountains the upper 60s in the Piedmont. Scattered showers and thunderstorms are expected Wednesday with abundant moisture lifting northward along the Appalachians and strong daytime heating. A backdoor cold front will move southwestward over the area Wednesday into Wednesday night. Very weak flow aloft and negligible vertical shear suggest development of loosely organized pulse storms with potential for some cells to produce microbursts with strong surface winds during the afternoon and evening. The Day Two convective outlook has highlighted entire forecast area in a marginal risk for Wednesday. Convection will begin along the ridges and gradually spread east during the afternoon. Locally heavy rains are possible with slow moving or training thunderstorms with increasing PWAT. Light winds aloft may also promote slow storm movement especially in the west, making for prolonged periods of heavy rain for some locations. High temperatures Wednesday will vary from the upper 70s in the mountains to the lower 90s in the east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 340 PM EDT Tuesday... Scattered showers and storms likely to linger into the overnight hours, especially in the northeast part of the County Warning Area closer to the support of the backdoor frontal boundary. Any severe threat should diminish by late evening with loss of heating but will need to watch for isolated flash flooding with potential for training of storms as weak steering flow from west will be fighting slow movement of boundary from the opposite direction. By Thursday the focus shifts more to the west with convergence near mountains with the weak surface boundary and also an approaching weak upper wave moving in from the west. Some models suggest a more organized system coming in late evening to overnight, while most show typical diurnal development over higher terrain earlier in the afternoon. In any case, Thursday looks like potentially a higher coverage day, at least west of the Blue Ridge, as well as better chances for isolated flash flooding and isolated severe. Storm motions should still be relatively slow from the west as well. Friday could be more of the same but with a focus more along and east of the Blue Ridge if timing of models is correct, with a weak surface trough just east of the Blue Ridge and another weak upper wave approaching late in the day. Keeping likely showers and storms both Thurs and Fri with some lingering thunderstorm chances into overnight hours but diminishing in coverage, especially late Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 355 pm EDT Tuesday... Moist pattern persists through the weekend but upper ridge shifts deepens in amplitude a bit as upper trough slowly digs in across the Great Lakes region and turns the mean flow more from the SW as opposed to W. No obvious upper disturbances over the weekend so coverage of diurnal convection may be a little reduced compared to the previous couple of days, and may die off more quickly overnight. Warm and humid conditions during the day will continue. Then upper trough swings through most likely on Monday as models are in fairly good agreement with this, and associated cold front appears likely to come through during the daytime hours. If so, Monday could be the best chances for more widespread severe activity as shear increases just enough for better organization. With many days of scattered convection preceding it, this would likely also bring an increased flash flood threat as most locations bound to have more saturated conditions. At this point Tuesday appears to be somewhat drier behind the front, although some ensemble model members as well as the Canadian model suggest front may not get too far east and may be lingering precip chances. For now kept PoPs below 15 percent and lowered temps and dew pts a few degrees from Monday, but not highly confident in the front moving all the way through and will have to watch closely the signals from a couple models showing more tropical moisture trying to get up here by mid next week, but for now those solutions do not seem likely. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 140 PM EDT Tuesday... High pressure will remain along the southeast Atlantic Coast this afternoon into Wednesday. This will support mainly VFR conditions through the TAF valid period with the exception of brief periods of scattered MVFR due to diurnally driven deep convection and patchy fog/haze. MVFR/IFR scattered deep convection in the mountains will move east this afternoon and drift east into the piedmont before dissipating near sunset. A few showers will may linger overnight mainly in the west. Scattered MVFR convection will continue Wednesday as backdoor cold front approaches from the northern Virginia. High confidence in ceilings, visibilities and winds during the taf period. Extended Aviation Discussion... Deep Gulf moisture will spread north and northeast from the Midsouth and Southeast U.S. into the Mid-Atlantic region through midweek. Expect an increase in diurnally driven showers and thunderstorms, with scattered to numerous coverage is anticipated Wednesday afternoon as a backdoor cold front approaches from northern VA. This front will linger in the area Wednesday night through Thursday before retreating back to the north. A stronger cold front and upper-level disturbance will arrive from the west late in the week. Therefore, expect scattered to numerous convective activity, mainly during the afternoon and evenings, throughout the week beginning Wednesday. Wed-Fri offer the best opportunities for widespread showers and thunderstorms and extended periods of sub-VFR ceilings and visibilities. In addition, radiational late night/early morning fog will be on the increase once daily showers and thunderstorms commence, hence Wednesday morning onward. Unsettled weather continues into the weekend. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/PM NEAR TERM...KK SHORT TERM...SK LONG TERM...SK AVIATION...KK/PM
Hazardous weather outlook, Jun 13, 3:19 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 319 PM EDT Tue Jun 13 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-141930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 319 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this afternoon into tonight. Some of the storms will be severe this afternoon into tonight with hail and gusty winds. Slow movement will also lead to locally heavy rain and potential for poor drainage flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong storms are possible Wednesday, some marginally severe with the potential for damaging wind and large hail. Thunderstorms Thursday and into the weekend may also pulse into locally strong to marginally severe levels. However, the probability of widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 13, 5:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 3 SE ROANOKE 37.24N 79.92W
06/13/2017 E1.00 INCH CITY OF ROANOKE VA PUBLIC
&&
WHPSpecial weather statement, Jun 13, 5:05 PM EDT, 38 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 505 PM EDT TUE JUN 13 2017 VAZ012-132130- Wythe- 505 PM EDT TUE JUN 13 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WYTHE COUNTY... At 505 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Wytheville to Coleman Store. Movement was southeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Coleman Store... and Ivanhoe. LAT...LON 3693 8117 3691 8094 3684 8087 3684 8108 TIME...MOT...LOC 2105Z 301DEG 7KT 3691 8111 3689 8096 DS
Local storm report, Jun 13, 5:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG KING 36.28N 80.36W
06/13/2017 STOKES NC EMERGENCY MNGR
TREES DOWN IN KING.
&&
KKOSTURASpecial weather statement, Jun 13, 5:22 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
522 PM EDT TUE JUN 13 2017
VAZ044>046-058-059-132145-
Halifax-Campbell-Pittsylvania-Charlotte-Appomattox-
522 PM EDT TUE JUN 13 2017
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
APPOMATTOX...NORTHWESTERN CHARLOTTE...SOUTHEASTERN CAMPBELL...EAST
CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...
At 521 PM EDT, radar indicated scattered strong thunderstorms along
a line extending from near Evergreen to near Java. Movement was
southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Brookneal...
Red House...
Mt Airy...
Cody...
and Long Island.
Frequent cloud to ground lightning is occurring with some of these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3729 7868 3700 7888 3685 7915 3686 7935
3734 7885
TIME...MOT...LOC 2121Z 297DEG 8KT 3727 7882 3687 7928
DSSpecial weather statement, Jun 13, 5:25 PM EDT, 18 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 525 PM EDT TUE JUN 13 2017 VAZ012-015-016-132200- Grayson-Wythe-Carroll- 525 PM EDT TUE JUN 13 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WYTHE...WESTERN CARROLL AND EASTERN GRAYSON COUNTIES AND THE CITY OF GALAX... At 525 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Byllesby to near Spring Valley. Movement was south at 15 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Galax... Independence... Fries... Byllesby... and Cripple Creek. LAT...LON 3665 8076 3661 8114 3683 8111 3687 8082 TIME...MOT...LOC 2125Z 342DEG 12KT 3679 8089 3676 8109 DS
Local storm report, Jun 13, 5:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 SE DANBURY 36.40N 80.20W
06/13/2017 STOKES NC TRAINED SPOTTER
SEVERAL TREES DOWN. DIME SIZED HAIL REPORTED NEAR THE
HOSIPTAL.
&&
KKOSTURAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:42 AM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 48 min |
| Jun 13, 11:48 AM EDT | Special Weather Statement | RNK | Giles | 42 min |
| Jun 13, 12:29 PM EDT | Special Weather Statement | RNK | Carroll | 46 min |
| Jun 13, 1:05 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 55 min |
| Jun 13, 1:31 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski, Roanoke, City of Radford | 44 min |
| Jun 13, 2:07 PM EDT | Special Weather Statement | RNK | Franklin | 53 min |
| Jun 13, 2:17 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 43 min |
| Jun 13, 2:31 PM EDT | Special Weather Statement | RNK | Smyth | 44 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke | 54 min |
| Jun 13, 2:37 PM EDT | Areal Flood Advisory | RNK | City of Roanoke | 4 hr |
| Jun 13, 2:48 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 42 min |
| Jun 13, 3:36 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 39 min |
| Jun 13, 4:26 PM EDT | Special Weather Statement | RNK | City of Danville | 34 min |
| Jun 13, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 67 min |
| Jun 13, 5:05 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jun 13, 5:10 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 4 hr |
| Jun 13, 5:22 PM EDT | Special Weather Statement | RNK | Campbell | 23 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | RNK | City of Galax | 35 min |
| Jun 13, 5:46 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| Jun 13, 5:57 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jun 13, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 33 min |
| Jun 13, 6:12 PM EDT | Special Weather Statement | RNK | Charlotte | 33 min |
| Jun 13, 6:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| Jun 13, 6:32 PM EDT | Special Weather Statement | RNK | Buckingham | 28 min |
| Jun 13, 7:02 PM EDT | Special Weather Statement | RNK | Cumberland | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.